Pages

Tuesday, 26 July 2011

i'm having another episode, i just need a stronger dose..

a little off-topic, and i don't really know why i am documenting this here, but it's as good a place as any (please don't feel like you have to read past this point, ootd will be back tomorrow!)

a little while ago, i posted about my unidentifiable stomach pains, which have been going on for quite some time now..i've been through blood tests, and various diagnoses, each requiring different prescriptions..i've kept a food diary, taken a tablet 20mins before i eat anything for 6 weeks, and still had the most awful, unpredictable pain..

i'm not sure if we are getting any closer to a solution, but at the last visit to my GP i told them i wanted to be referred to a specialist, as the pain, at it's worst, is literally so bad that it stops me from doing anything other than curling up in a foetal position, which makes it a little easier - it makes it impossible to sit at a desk, drive, swim, run or go to the gym, and i am not prepared to put up with not knowing what the cause is and having to put up with this indefinitely, any longer..

i was told that before i would be seem by a specialist, i would need to try one last thing..which means one more 6 week course of another kind of tablet..this time i am told that the pain is 'probably' a stomach ulcer, and i have to take acid supressants in order that the ulcer is able to heal, with less acid being produced to prevent it healing..(i think)..

so i have been taking these for about a week, and am now a little worried about the effect that i think they are having on me..i have woken up on two different occasions so far, feeling sick, lightheaded and dizzy..when i've got up, i haven't been able to walk properly without swaying and stumbling around..in fact on saturday morning, i fell into a lightswitch in the corridor so badly that the bruise is only just starting to show, three days later..

i know most people reading this will think it's just a hangover or something, but i don't drink (for a number of reasons which i won't go into now), so it categorically is not that..i'm struggling to think of any other reason for this, although having read the leaflet this isn't mentioned as one of the possible effects of the tablets - i'm wondering whether it could be something to do with the mix with the other medication i have to take for BP..i have made an appointment wirh my doctor just in case, but am not anticipating that they will take me very seriously..

also, whilst i don't want to jinx anything, dizzy spells aside, i have not had any of the stomach pains since starting this course of tablets..so fingers crossed that whatever it is has healed..

15 comments:

  1. Aww I really hope this gets sorted out for you my love , it really cant be nice xxxxxxxxxxxxxxx

    ReplyDelete
  2. Oh goodness! Sounds like you have been living in a nightmare. I sympathise with the stomach problems and dizzy/lightheaded spells as I suffored for years, docs put it down to IBS until one doctor with a Coeliac father diagnosed me correctly.
    I hope the medication theyve given you is working, but if you're getting terrible side effects ask if theres any other medication you could try? You shouldn't have to suffer like this.
    Huge hugs x

    ReplyDelete
  3. oh love i hope you're okay. for the past 2 years i've had pains in my stomach/under my chest area and i've had the same kind of treatment you seem to be having. most of the time my pains happen during the night (i dont know why) and for a year i was literally vomiting every night because of them. because i was at uni i was seeing a doctor there and a doctor at home - both giving conflicting advice and tests. eventually my doctor at home sent me for a camera test (down my throat) and they found a hole in my oesophagus and stomach ulcers. i still get the pains now which my doctor says is ulcers caused by stress.. which is probs true, they always happen when i'm stressed along with eczema and other delights! this has turned into a ramble about myself but i just wanted you to know you're not alone with your mystery stomach pains and hopefully they'll figure out what it is soon. you should go back about the side effects i think, surely they shouldn't be that bad?xxx

    ReplyDelete
  4. The dizzyness thing is not good, you have done the right thing, tell the docs about it and they can give you something to stop that whilst continuing with your treatment! I truly hope these pains stop for good and that they have found a solution for you!
    Hugs
    Kandi x

    ReplyDelete
  5. Gosh I'm sorry that you've been going through these weird side effects with the tablets but I'm really pleased you went to the doctor and they're taking it seriously and everything. I hope once the course of tablets is through you're feeling much better <3

    ReplyDelete
  6. You poor soul - it's so hard when you have something wrong with you that isn't obviously curable. Get yourself back to the docs - if these tablets are working on your stomach they may need to alter your other meds to something that doesn't clash. Keep going, and don't be fobbed off xxx

    ReplyDelete
  7. I'm fully convinced that your doctor is a moron. Haven't we been saying for months now that if it wasn't allergy related it was probably an ulcer? I wish he'd just take you seriously and actually listen to your symptoms. The dizziness is not good and it needs to get sorted out.

    *hugs*

    ReplyDelete
  8. Have you had an endoscopy? What medication have they put you on? Eek, so many questions :( I really hope they can sort things out for you soon x

    ReplyDelete
  9. Would deffo get checked out over those side effects. They may subside in time, but I would make sure! Is there a nurse at your GPs surgery, that you could ask? The ones we have are really helpful and tend not to be quite so rushed! If your Dr won't take you seriously try to see another one from the surgery, maybe they have a locum. Or take a friend with you as morale support!
    Z x

    ReplyDelete
  10. Char, i'm sorry that you are feeling so poorly on these tablets, i know its hard to be firm with a doctor but if you don't feel right be firm and insist they check you over xx

    ReplyDelete
  11. Awr hun this sounds awful. I really hope they can fix you soon! xx

    ReplyDelete
  12. Oh dear I hope things get better and you find out the root cause of everything x

    ReplyDelete
  13. This sounds awful.
    Go back and keep going back to the Doctors until they do listen and they do refer you.
    I had a long running battle to find out why I suffer from recurring sinusitis and each time I saw someone they made me feel like a whining child but I was in agony.
    This sort of thing makes me so angry... the hoops you have to jump through before you can see a specialist are utterly ridiculous.
    Good luck x

    ReplyDelete
  14. that definately doesn't sond very good..
    in my experience sometimes you just have to pester doctors until they take you seriously. I'd broken my foot and I had to go back 3 times for them to turn my ankle the right way to see a giant crack in the bone - fingers crossed they sort this out!!

    ReplyDelete
  15. swapping pains for dizzyness. How frustrating. I hope they get you all sorted out soon x

    ReplyDelete